MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent at 202cm from the proximal end.The guidewire was noted to be broken/fractured at 209.5cm from the proximal end.In the proximal segment, the platinum wire was noted to be stretched and the core wire was noted to be exposed.In the distal segment, the platinum wire was noted to be stretched, no core wire was noted to be exposed.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.The torque device was not returned.A functional inspection could not be confirmed as the device was damaged and the torque device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure, no damage was noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu.The patients anatomy was noted to be moderately tortuous.The operator tried to use the torque device to manipulate the guidewire, it was noted that when the torque was tightened the guidewire could not be manipulated.During analysis, the guidewire was noted to be kinked/bent at 202cm from the proximal end, and was noted to be broken/fractured at 209.5cm from the proximal end.In the proximal segment, the platinum wire was noted to be stretched and the core wire was noted to be exposed, and in the distal segment, the platinum wire was noted to be stretched, no core wire was noted to be exposed.The core wire was broken at the fracture point which indicates the guidewire encountered excessive force and manipulation such as bending and torsion during the procedure which resulted in the observed damage.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire torque problem¿ and the as reported/as analysed ¿guidewire distal tip stretched¿ as well as the as analysed ¿guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analysed ¿guidewire kinked/bent¿ as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis and it was discovered that the guidewire (subject device) distal tip-was broken/fractured during use.The procedure was completed successfully.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16454500
Report Number3012931345-2023-00031
Device Sequence Number5860461
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Model NumberS2SPS14215
Device Catalogue NumberS2SPS14215
Device Lot Number0000084517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER(STRYKER); TORQUE DEVICE (UNKNOWN)
Patient Age55 YR
Patient SexFemale
Patient RaceAsian